MAUDE Adverse Event Report: ANGIODYNAMICS EXODUS; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

ANGIODYNAMICS EXODUS; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number 10525
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
A territory manager reported an end user experienced an issue with a biliary drainage catheter 8f 35 cm std loop w/ radiopaque marker band.Approximately 3 months post placement, the end user was removing the exodus biliary catheter.When removing the catheter, the catheter fractured at all the hole locations.The doctor was able to remove all the fragments.The patient did not experience any adverse effects or harm because of this incident.Additional information: it was confirmed the tip had been placed in the duodenum and the patient had their gallbladder removed.
 
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Received one (1) 8f biliary drainage catheter for evaluation.(b)(4) and the returned 8f complaint sample was sent to the contract manufacturer (freudenberg medical) for sample evaluation/root cause determination and dhr review of the shr lots.The catheter fracture/detachment was determined to not be attributed to the device manufacturing.The customer's reported complaint description of drainage catheter tip fractured and detached was confirmed.The exodus drainage catheters are a purchased device from contract manufacturer freudenberg medical.(b)(4) and the complaint sample were sent to freudenberg medical for device evaluation/root cause analysis and dhr review of shr lots.As per (b)(4) response from freudenberg medical, the fracture appeared to happen across the punch holes which is common due to less material and bending conditions tip of shape set shaft.No manufacturing issues observed during complaint sample evaluation and no issues noted during review of dhr.Complaint was not confirmed to be manufacturing attributable and appears to be a material degradation/integrity issue from use.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all distribution performance specifications, i.E.No ncr associated with reported failure mode.Freudenberg medical performed dhr review of the drainage catheter assembly/packaging per (b)(4); they concluded that the acceptance records demonstrate that the device was manufactured in accordance with the device master record.Labeling review: the directions for use (aw1006977-01) which is supplied to the end user with this device states: indications for use / intended use: exodus array multipurpose drainage catheters are intended for percutaneous drainage of fluid or air in the chest, abdomen and pelvis, e.G., abscesses, cysts, pneumothoraces, biliary, nephrostomy, urinary, pleural empyemas, lung abscesses and mediastinal collections.Exodus nuance* nephrostomy drainage catheters are intended for percutaneous drainage of fluid collections in the urinary system.Exodus believe biliary drainage catheters are intended for percutaneous drainage of the biliary tree.Warnings: · do not use catheter for gastrostomy procedures/feeding tube.Exposure to gastric juices may damage the catheter.· do not place catheter into the vascular system.· do not expose this catheter to alcohol, as it may damage the hydrophilic coating and the catheter.Potential complications/adverse events: · catheter break/fracture.Note: where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post-placement.Note: for the exodus believe biliary drainage catheter, the distal tip of the catheter is advanced as far as the duodenum with the radiopaque marker in the biliary tree.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
EXODUS
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21891537
Report Number1317056-2025-00111
Device Sequence Number15550402
Product Code FGE
UDI-Device IdentifierH965105250
UDI-PublicH965105250
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K152069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown